Is the Short Rate Drift Actually Nonlinear?
David A. Chapman, Neil D. Pearson
The Journal of Finance · 2000 · Volume 55 · Issue 1
Abstract
Aït-Sahalia (1996)andStanton (1997)use nonparametric estimators applied to short-term interest rate data to conclude that the drift function contains important nonlinearities. We study the finite-sample properties of their estimators by applying them to simulated sample paths of a square-root diffusion. Although the drift function is linear, both estimators suggest nonlinearities of the type and magnitude reported inAït-Sahalia (1996)andStanton (1997). Combined with the results of a weighted least squares estimator, this evidence implies that nonlinearity of the short rate drift is not a robust stylized fact.
Enable JavaScript for citation tools and additional paper interactions.